Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 431, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 28, 2006, 7:01 PM EDT for Spalding County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2006, 7:01 PM EDT (23:01 UTC)
- Expired
- Sep 28, 2006, 7:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Spalding County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 7:05 PM EDT | HAIL 1 | Rio, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 282301
SVRFFC
GAC255-282330-
/O.NEW.KFFC.SV.W.0431.060928T2301Z-060928T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT THU SEP 28 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPALDING COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 730 PM EDT
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF
BROOKS...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRIFFIN...EXPERIMENT AND TOWALAGA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3326 8447 3320 8446 3323 8413 3333 8415
3334 8434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 6:17 PM EDT, 44 minutes earlier.
Area forecast discussion, Sep 28, 6:17 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 PM EDT THU SEP 28 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY) COLD FRONT WILL MOVE ACROSS AREA THIS AFTERNOON AND EVENING. LIMITED MOISTURE ASSOCIATED WITH FRONT BUT GOOD DYNAMICS ACROSS N COUNTIES AS JET MAX MOVES ACROSS. A FEW STORMS COULD BECOME STRONG-SEVERE UNTIL THE SUN GOES DOWN. CHANCES FOR SHOWERS AND STORMS DECREASE THE FARTHER S YOU GO OVER THE CWA. SHOWER/STORM CHANCES WILL END TONIGHT. SURFACE HIGH PRESSURE MOVES OVER AREA FRIDAY AND CONTINUES FOR MUCH OF SATURDAY. A SHORT WAVE MOVES ACROSS THE AREA LATE FRIDAY WITH ANOTHER MOVING TO THE AREA SATURDAY NIGHT...BOTH WITH MINIMAL MOISTURE ASSOCIATED. A FEW LIGHT SHOWERS COULD OCCUR ACROSS FAR N GA SATURDAY NIGHT. COOLER TEMPERATURES IN STORE BEHIND FRONT THIS PERIOD. FRIDAY NIGHT LOWS GETTING INTO THE UPPER HALF OF THE 30S FOR SOME AREAS OF N GA. .LONG TERM...(SUNDAY THROUGH THURSDAY) SHORT WAVE MOVING BY TO START SUNDAY THEN HIGH PRESSURE BEGINS TO BUILD AND THIS CONTINUES THROUGH TUESDAY WITH HIGH PRESSURE HOLDING INTO WEDNESDAY. ON THURSDAY...MOISTURE TRIES TO INCREASE AS A SHORT WAVE SKIRTS N GA. THERE IS NOT ENOUGH MOISTURE OR DYNAMICS TO INCLUDE SIGNIFICANT POPS AT THIS TIME. && .FIRE WEATHER... DRY RHS MOVING OVER PARTS OF CENTRAL GA FRIDAY AFTERNOON AND MUCH OF THE AREA SATURDAY AFTERNOON. LOW RHS GETING CLOSE TO 25 PERCENT ON SATURDAY AND THIS WILL NEED TO BE WATCHED. FOR NOW ANY DURATIONS BELOW 25 PERCENT WILL BE SHORT-LIVED. && .AVIATION... COLD FRONT STILL NORTH OF ATL...EXPECT FROPA BETWEEN 00Z AND 02Z...AND SHORTLY AFTER THAT IN THE AHN AREA. CONVECTION CONTINUING AHEAD OF THE FRONT...HOWEVER LAPS IS INDICATING THE ATMOSPHERE IS STABILIZING AND WITHOUT SUNSHINE...EXPECT CONVECTION TO DISSIPATE RAPIDLY AROUND SUNSET. THERE SHOULD REMAIN SOME CU...BUT ETA INDICATING RAPID DRYING BEHIND THE FRONT AND SHOULD SEE CLEAR SKIES AROUND 6Z NORTH AND 8Z CENTRAL. WITH DEWPOINTS DROPPING INTO THE 40S AND DOWNSLOPE FLOW DO NOT EXPECT LOW CLOUDS OR FOG DEVELOPING LATER TONIGHT. VFR WILL CONTINUE AFTER DAYBREAK FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 51 74 44 76 / 40 5 5 5 ATLANTA 50 71 49 74 / 20 5 5 5 BLAIRSVILLE 48 67 38 72 / 40 5 10 5 CARTERSVILLE 44 70 39 74 / 30 5 5 5 COLUMBUS 55 77 45 79 / 20 5 5 5 GAINESVILLE 50 71 45 73 / 40 5 10 5 MACON 50 78 41 81 / 20 5 5 5 ROME 46 71 43 73 / 30 5 10 5 PEACHTREE CITY 46 72 37 76 / 20 5 5 5 VIDALIA 57 78 50 80 / 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 28, 4:45 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT THU SEP 28 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 PM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH GEORGIA FOR THE REST OF THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... A STRONG COLD FRONT ACROSS EXTREME NORTH GEORGIA WILL CONTINUE MOVING SOUTH INTO CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING... LARGE HAIL...AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DISCUSSION... FORCING ALONG THE COLD FRONT HAS AND WILL TRIGGER THUNDERSTORMS FOR THE REST OF THIS AFTERNOON AND EARLY EVENING. CAPE VALUES WILL REMAIN IN THE 1000 TO 1500 RANGE WITH LIFTED INDICES OF ZERO TO -3. A COLD POOL ALOFT WILL ALSO HELP DESTABILIZE THE ATMOSPHERE. THERE WILL BE ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS TO REACH SEVERE LEVELS. THE MAIN THREAT WILL BE HAIL UP TO 1 INCH AND WINDS GUSTING TO NEAR 50 MPH. THE MAIN THREAT WILL BE NORTH OF AN ATLANTA TO ATHENS LINE AND THROUGH 8 PM. AFTERWARDS THE ATMOSPHERE WILL BEGIN TO STABILIZE AND THE THREAT OF SEVERE THUNDERSTORMS WILL END. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, Sep 28, 6:10 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT THU SEP 28 2006 GAZ053-054-282235- 610 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SOUTHERN COWETA AND SOUTHERN FAYETTE COUNTIES UNTIL 635 PM EDT... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHARPSBURG...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COWETA AND FAYETTE COUNTIES THROUGH 635 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHARPSBURG...SENOIA...BROOKS...STARRS MILL...WOOLSEY AND INMAN. 15
Local storm report, Sep 28, 6:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT THU SEP 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL MABLETON 33.81N 84.56W
09/28/2006 E0.88 INCH COBB GA PUBLIC
0515 PM HAIL 3 SSE VININGS 33.82N 84.45W
09/28/2006 E0.75 INCH FULTON GA PUBLIC
0530 PM HAIL CLARKSTON 33.81N 84.24W
09/28/2006 E0.75 INCH DEKALB GA PUBLIC
&&
VSMITHSpecial weather statement, Sep 28, 6:14 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 614 PM EDT THU SEP 28 2006 GAZ025-027-036-037-049-282245- 614 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MORGAN...OCONEE... CLARKE...MADISON AND JACKSON COUNTIES UNTIL 645 PM EDT... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS EASTERN WALTON COUNTY AND SOUTHERN JACKSON COUNTY...MOVING EAST AT 45 MPH. WIND GUSTS OF 45 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS MOVE ACROSS MORGAN...OCONEE...CLARKE...MADISON AND JACKSON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE EASTVILLE...BOGART...WATKINSVILLE...NICHOLSON...ATHENS...CENTER...WHI TEHALL...GAINES SCHOOL...NEESE...WINTERVILLE...ILA...HULL...DIAMOND HILL...DANIELSVILLE AND COLBERT. THE STORMS SHOULD LEAVE THIS AREA BY 645 PM EDT.
Local storm report, Sep 28, 6:18 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT THU SEP 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL WOODSTOCK 34.10N 84.51W
09/28/2006 E0.75 INCH CHEROKEE GA PUBLIC
&&
VSMITHLocal storm report, Sep 28, 6:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT THU SEP 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 N LA GRANGE 33.11N 85.03W
09/28/2006 E0.75 INCH TROUP GA AMATEUR RADIO
&&
VSMITHSpecial weather statement, Sep 28, 6:57 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 657 PM EDT THU SEP 28 2006 GAZ056-282330- 657 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN SPALDING COUNTY UNTIL 730 PM EDT... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF ZETELLA...MOVING EAST AT 45 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS SPALDING COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ZETELLA...RIO...GRIFFIN...EXPERIMENT AND TOWALAGA. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 22 min |
| Sep 28, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Sep 28, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 30 min |
| Sep 28, 2:55 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 35 min |
| Sep 28, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 35 min |
| Sep 28, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Hall | 30 min |
| Sep 28, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 13 min |
| Sep 28, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas | 11 min |
| Sep 28, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 23 min |
| Sep 28, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 23 min |
| Sep 28, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 19 min |
| Sep 28, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 33 min |
| Sep 28, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.